My brother was just diagnosed w/aggressive prostate cancer & my 20 mg Celexa just doesn't work for my depression. Actually, it hasn't worked in awhile. I need the 1 mg Clonazepam to sleep & lower anxiety. Has anybody any experience to share about an AD that they combined w/Clonazepm? Thanks.
Hi Wannabbetter: I am so very sorry to hear the news about your brother. I know you have such a hard time with anxiety already and I feel so bad for you as well as your brother.
Personally, I didn't find relief when taking celexa. All I got out of taking it was carb cravings and gaining 20 pounds... no relief for my anxiety. I have also had bouts of major depression.
I hate to sound like a broken record, but I used to take klonopin (not a fan) along with my generic wellbutrin sr and the latter worked very well to treat my anxiety as well as my depression. It gives me motivation and helps me to focus.
The current treatment I am on for my situation that has proven to be very effective, and something I can stay on a long time, without long-term adverse effects is the following:
#1. I take a low dose of BUSPIRONE for the anxiety, which takes about 3 weeks to a month to become effective in many people. I do better on a low dose of 5mg 3x a day. If you try to raise it too soon, it can have side effects.
#2. I take 150mg of BUPROPION SR for the depression. Sometimes I take the 300mg dose, but, for the most part, I get just as good results with the least amount of side effects at the 150mg.
#3. I take HYDROXYZINE at bedtime, and I sleep wonderfully through the night. It is safe and effective.
My doctor doesn't prescribe Benzos, because she thinks the medications I have listed here can be as effective for long term use, and I am quite satisfied with this regimen. No worry of any of these having the possibility of becoming addictive. Of course, I shouldn't have to mention that my doctor was working with me to find just the right doses for me. I don't always mention that, and some peoples' comments sound as if they think I am doing this on my own. These medications should only be adjusted with the help of a doctor. I just assume that common sense would be to do this under medical supervision??? My doctor is always involved in any changes in my medications. That's a given. Anyway...
Wannabbetter, I hope so much that you start to find relief soon. I will definitely keep you and your brother in my prayers. People who have never suffered with anxiety just don't realize how much harder everything is for people who live with anxiety. I have had it all my life, and these medications are enabling me to face day to day life so much better now. I hope you and your doctor can come up with the right combination of make you feel better. Keep the faith. "G"
My thoughts and prayers are with you and your brother at this time.
I take clonazepam, and would suggest the following SSRIs:
All of the above mentioned have moderate interactions with Klonopin.
Consult with your Psychiatrist.
All the best,
So sorry to hear about your brother. It does add a lot of stress and depression for you. The Best thing to do is discuss this with your Doctor, he/she is the only one that can change your medication and make sure you're safe at the same time. Your Dr. may change a few things a few things up since your situation has changed all together. I wish you comfort and your brother luck. Try to stay positive, it makes all the difference in the world. Blessed Be my Friend <3
Hi, wannabbetter; first, I too am very sorry about your brother and all the problems you are having.It sure does not help your condition. Also well keep you both in my prayer too. I really can't add anything to G mc Answer you can easy go with that except skip the part as she knows too that when you start to feel better to back off anything I think we all do this and it is so self-defeating. But her combination sounds as good as any and no matter which antidepressant you try you know as well as any of us it's a hit and miss but Wellbutrin is very effective for many and does not cause all the drowsiness like most the others.and Everything else sounds great You should give your doctor a call and see what you can get done or in the mean time if anything is able to get the doctor to okay some extra clonazepam as you adjust to everything.this is a time it is well needed, my dear.
Then working with the doctor give the Buspar a good try many people get a lot of relief from it but it is one that you really have to take all the time, not on an as needed basis like the Benzodiazepines Great job G MC THANKS, A LOT FOR BEING SUCH A GREAT FRIEND. chuck1957 and as I have and try to say too. Are you always want the doctor to be the doctor and get everything you need to do okayed by the doctor plus keeps you out of trouble. not to mention your health needs. try and relax this weekend all my best to you and your Brother I am so sorry. keep that chin up my friend.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Aug 2011 • 1 answer
Help, this is my first time taking antidepressants. I was prescribed 20mg of Celexa every day. This?
Updated 9 May 2012 • 7 answers
Updated 22 May 2018 • 3 answers
Updated 19 Jun 2017 • 1 answer
Posted 18 days ago • 0 answers